MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP PROBE 1L P BOLT; ICP MICRSOSENSORS - CERELINK

INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP PROBE 1L P BOLT; ICP MICRSOSENSORS - CERELINK
Catalog Number 826852
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported the plastic bolt of a cerelink microsensor (id (b)(6)) is no longer fitting into the hole created by the drill bit.The drill bill that was used did not create the appropriate sized hole in the patient¿s skull for the bolt to fit.The bolt was too unstable to hold the catheter and therefore the catheter had to be tunneled under the skin.The drill bit used was a codman product.The patient passed away; however, it was confirmed by the customer that the patient's death was not related to the device.The cause of death was documented as "traumatic brian injury".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information received: the drill used was a medtronic hand drill (the codman hand drill has been in backorder), with an adult bolt and a 5.8mm drill bit.Surgeon technique was according to policy.Date of death: (b)(6) 2024.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h1, h2, h3, h6, h11.The cerelink microsensor (id 826852) was returned for evaluation.Failure analysis - the issue of the complaint was not confirmed as all measurements made on the returned product were within the specifications: - drill bit (#(b)(4)): 5.8 mm diameter.- skull bolt adult (#(b)(4)): 0.25 inch diameter.- skull bolt pediatric (#(b)(4)): 0.25 inch diameter.Root cause analysis - no formal cause could be determined as the complaint was not confirmed.The possible root cause could be due error during the product utilization.A medical assessment was requested to integra's medical safety department and the following was provided: ¿a causal relationship between the device and the reported event of ¿bolt did not and drill bit did not fit¿ is not related to device as it appears to have been procedurally related.The patient¿s demise was related to traumatic brain injury.".

Brand Name
CERELINK ICP PROBE 1L P BOLT
Common Device Name
ICP MICRSOSENSORS - CERELINK
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21483318
Report Number3013886523-2025-00045
Device Sequence Number15556925
Product Code GWM
UDI-Device Identifier10381780520696
UDI-Public10381780520696
Combination Product (Y/N)N
PMA/510(K) Number
K173192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number826852
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/13/2025
09/02/2025
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date04/04/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexMale